Alert archive / Oregon / Wind Advisories in 2020

Wind Advisory 33, NWS Pendleton, OR

November 28, 2020Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 28, 2020, 12:05 PM PST for Union County, Oregon. It took effect at Nov 29, 2020, 10:00 AM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2020, 12:05 PM PST (20:05 UTC)
In effect from
Nov 29, 2020, 10:00 AM PST
Expired
Nov 30, 2020, 7:00 AM PST
In force
21 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2020-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2020-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

495 
WWUS76 KPDT 282005
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1205 PM PST Sat Nov 28 2020

ORZ049-291500-
/O.NEW.KPDT.WI.Y.0033.201129T1800Z-201130T1500Z/
Grande Ronde Valley-
1205 PM PST Sat Nov 28 2020

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 7 AM PST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Grande Ronde Valley.

* WHEN...From 10 AM Sunday to 7 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ027-520-291500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-201130T1800Z/
Yakima Valley-East Slopes of the Washington Cascades-
Including the cities of Naches, Sunnyside, Toppenish, Yakima, 
Cle Elum, and Cliffdell
1205 PM PST Sat Nov 28 2020

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Poor air quality.

* WHERE...Yakima Valley and East Slopes of the Washington 
  Cascades.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

ORZ505-291500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-201130T1800Z/
John Day Basin-
Including the cities of Dayville, John Day, Mitchell, Monument, 
and Spray
1205 PM PST Sat Nov 28 2020

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Poor air quality.

* WHERE...John Day Basin.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
4 follow-up statements
581 
WWUS76 KPDT 291213
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
413 AM PST Sun Nov 29 2020

ORZ049-301500-
/O.CON.KPDT.WI.Y.0033.201129T1800Z-201130T1500Z/
Grande Ronde Valley-
413 AM PST Sun Nov 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 AM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts 35 to 50 mph
  expected. Highest winds gusts in Ladd and Pyles canyons.

* WHERE...Grande Ronde Valley. Strongest winds will occur in Ladd
  and Pyles canyons.

* WHEN...From 10 AM this morning to 7 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ027-520-301500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-201130T1800Z/
Yakima Valley-East Slopes of the Washington Cascades-
Including the cities of Naches, Sunnyside, Toppenish, Yakima, 
Cle Elum, and Cliffdell
413 AM PST Sun Nov 29 2020

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Poor air quality.

* WHERE...East Slopes of the Washington Cascades and Yakima 
  Valley.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

ORZ505-301500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-201130T1800Z/
John Day Basin-
Including the cities of Dayville, John Day, Mitchell, Monument, 
and Spray
413 AM PST Sun Nov 29 2020

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Poor air quality.

* WHERE...John Day Basin.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
578 
WWUS76 KPDT 292141
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
141 PM PST Sun Nov 29 2020

ORZ049-301500-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-201130T1500Z/
Grande Ronde Valley-
141 PM PST Sun Nov 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY...

* WHAT...South winds 25 to 40 mph with gusts to 50 mph are 
  expected. Highest wind speeds will be at the base of Ladd and 
  Pyles canyons in the southern Grande Ronde Valley.

* WHERE...Southern Grande Ronde Valley. Strongest winds will 
  occur at the base of Ladd and Pyles canyons.

* WHEN...Until 7 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ027-520-301500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-201130T1800Z/
Yakima Valley-East Slopes of the Washington Cascades-
Including the cities of Naches, Sunnyside, Toppenish, Yakima, 
Cle Elum, and Cliffdell
141 PM PST Sun Nov 29 2020

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Poor air quality.

* WHERE...East Slopes of the Washington Cascades and Yakima 
  Valley.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

ORZ505-301500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-201130T1800Z/
John Day Basin-
Including the cities of Dayville, John Day, Mitchell, Monument, 
and Spray
141 PM PST Sun Nov 29 2020

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Poor air quality.

* WHERE...John Day Basin.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
250 
WWUS76 KPDT 301054
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
254 AM PST Mon Nov 30 2020

WAZ026-301600-
/O.NEW.KPDT.WI.Y.0034.201130T1900Z-201201T0300Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
254 AM PST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Kittitas Valley.

* WHEN...From 11 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ044-507-WAZ028-029-301600-
/O.NEW.KPDT.ZF.Y.0002.201130T1100Z-201130T1600Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, 
and Walla Walla
254 AM PST Mon Nov 30 2020

...FREEZING FOG ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...Visibility less than one mile in freezing fog.

* WHERE...In Washington, Lower Columbia Basin of Washington and 
  Foothills of the Blue Mountains of Washington. In Oregon, 
  Lower Columbia Basin of Oregon and Foothills of the Northern 
  Blue Mountains of Oregon.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility and
  potential frost and slick spots on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

WAZ027-520-301500-
/O.EXT.KPDT.AS.Y.0002.000000T0000Z-201130T1500Z/
Yakima Valley-East Slopes of the Washington Cascades-
Including the cities of Naches, Sunnyside, Toppenish, Yakima, 
Cle Elum, and Cliffdell
254 AM PST Mon Nov 30 2020

...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS
MORNING...

* WHAT...Poor air quality.

* WHERE...East Slopes of the Washington Cascades and Yakima 
  Valley.

* WHEN...Until 7 AM PST this morning.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

ORZ505-301500-
/O.EXT.KPDT.AS.Y.0002.000000T0000Z-201130T1500Z/
John Day Basin-
Including the cities of Dayville, John Day, Mitchell, Monument, 
and Spray
254 AM PST Mon Nov 30 2020

...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS
MORNING...

* WHAT...Poor air quality.

* WHERE...John Day Basin.

* WHEN...Until 7 AM PST this morning.

* IMPACTS...Poor air quality may cause issues for people with 
  respiratory problems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with respiratory illness should follow their physician's
advice for dealing with high levels of air pollution during
periods of stagnant air.

State air quality agencies highly recommend that no outdoor
burning occur and that residential wood burning devices be
limited as much as possible. According to state air quality
agencies, prolonged periods of stagnant air can hold pollutants
close to the ground where people live and breathe. Check with
your local burn agency for any current restrictions in your area.

&&

$$

ORZ049-301500-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-201130T1500Z/
Grande Ronde Valley-
254 AM PST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WHAT...South winds 25 to 35 mph with gusts 40 to 50 mph.

* WHERE...Southern Grande Ronde Valley.

* WHEN...Until 7 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
268 
WWUS76 KPDT 301434
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
634 AM PST Mon Nov 30 2020

ORZ049-301545-
/O.EXP.KPDT.WI.Y.0033.000000T0000Z-201130T1500Z/
Grande Ronde Valley-
634 AM PST Mon Nov 30 2020

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

Breezy winds will continue through the morning in the Grande Ronde
valley but will diminish.

$$

WAZ027-520-301545-
/O.EXP.KPDT.AS.Y.0002.000000T0000Z-201130T1500Z/
Yakima Valley-East Slopes of the Washington Cascades-
Including the cities of Naches, Sunnyside, Toppenish, Yakima, 
Cle Elum, and Cliffdell
634 AM PST Mon Nov 30 2020

...AIR STAGNATION ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

System working through the region this morning has brought 
improved mixing and ventilation.

$$

ORZ505-301545-
/O.EXP.KPDT.AS.Y.0002.000000T0000Z-201130T1500Z/
John Day Basin-
Including the cities of Dayville, John Day, Mitchell, Monument, 
and Spray
634 AM PST Mon Nov 30 2020

...AIR STAGNATION ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

System working through the region this morning has brought 
improved mixing and ventilation.

$$

WAZ026-010300-
/O.CON.KPDT.WI.Y.0034.201130T1900Z-201201T0300Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
634 AM PST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Kittitas Valley.

* WHEN...From 11 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ044-507-WAZ028-029-301600-
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-201130T1600Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
Including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, 
and Walla Walla
634 AM PST Mon Nov 30 2020

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

* WHAT...Visibility one mile ore less in freezing fog.

* WHERE...In Washington, Lower Columbia Basin of Washington and 
  Foothills of the Blue Mountains of Washington. In Oregon, 
  Foothills of the Northern Blue Mountains of Oregon and Lower 
  Columbia Basin of Oregon.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility and
  potential frost on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 28, 8:59 AM PST, 3 hours 6 minutes earlier.

Area forecast discussion, Nov 28, 8:59 AM PST, 3 hours 6 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
859 AM PST Sat Nov 28 2020

Updated aviation discussion

.UPDATE...A very weak cold front is moving across the forecast
area at this time. There is a band of very light precipitation
moving southeast. The mountains will likely see some light rain
and/or snow, but the lower elevations may receive a few sprinkles
if anything at all. It is windy in the Grande Ronde Valley,
especially the southern valley near Ladd and Pyles canyons. Wind
speeds there are not far from advisory criteria near Ladd and
Pyles canyons, but with the front moving in fairly quickly, those
winds will likely not increase any further. Once the front moves
on by, the winds will decrease in the Grande Ronde valley.
Elsewhere, winds will be mostly light. There are no widespread
areas of fog in the forecast area due to the increase in clouds
with the cold front. High pressure will build back for a short
time tonight and much of Sunday. An air stagnation advisory will
remain in effect for the John Day Basin, the Yakima Valley and the
east slopes of the WA Cascades until 10 AM Monday. There also may
be some patchy fog tonight and early Sunday...mainly in the Basin
and adjacent valleys. Then, the next weather system, which will
be more robust and wetter, will move into the region and forecast
area late Sunday into Monday. First a warm front will lift
northward Sunday night. Winds ahead of the cold front, while the
CWA is in the warm sector, will become windy again in the Grande
Ronde Valley, and this time it will probably reach Wind Advisory
Criteria. Southeast winds will also increase off the Blue
Mountains onto the Foothills, but these winds are unlikely to
reach advisory speeds. However, that will need to be monitored.
Behind the cold front will be a wind shift to westerly, and
increase in the Basin and ridge tops. Precipitation amounts will
be light, but more than today's front. There may a few inches of
snow over the mountains, with rain in the lower elevations. Snow
levels will be around 1500 ft msl in the valleys east of the WA
Cascades, but around 3500-4000 feet with and ahead of the cold
front. Snow amounts will be below advisory criteria. 88

&&

.AVIATION...18Z TAFs...VFR conditions will prevail through the
period.  However, patchy fog/stratus could redevelop overnight
potentially reducing VSBYs/CIGs to MVFR or less, especially KYKM and
KPSC.  Winds will be less than 10 kts.  Earle

&&

.PREV DISCUSSION... /issued 233 AM PST Sat Nov 28 2020/

SHORT TERM...Today through Monday night...Ridge flattens this
morning as weak trough/front passes overhead today. Patchy fog
has developed in the Basin this morning ahead of this system.
Expect rain and high elevation snow for the Cascades with a
chance across the northeast mountains. Can't rule out a few
sprinkles or light rain showers across the eastern Columbia Basin
into the foothills of the Blues. Tight pressure gradient ahead of
the front this morning is bringing elevated southerly winds
through the Grande Ronde valley and near the base of the
Blues/Wallowas. Winds in the Pyles/Ladd canyons will flirt with
advisory criteria through early morning before decreasing as winds
aloft and the gradient weaken. Highs in the mid 40s to low 50s
today. Behind the frontal passage, ridging quickly builds back
overhead tonight into tomorrow. Expect potential for more fog
development in prone areas. Dry and slightly cooler tomorrow with
highs in the 40s. With a stronger and wetter system approaching,
expect increase in mid to high level moisture and cloudiness
tomorrow night as ridge shifts east and the flow aloft turns more
southwesterly. Winds again will increase in the Grande Ronde
valley and near the base of the Blues/Wallowas as surface pressure
gradient tightens later tomorrow into Monday morning. Could
approach advisory criteria, esp Pyles/Ladd canyon. Could still see
fog again for the Basin Monday morning ahead of the system. Air
stagnation concerns will continue through the weekend with strong
inversions aloft and little mixing expected until the passage of
Monday's system. Late Sunday night the front/trough reach the WA
Cascades and then push across the region on Monday. This system is
expected to be more moisture-laden and is more sharply defined
than today's system. Expect mountain snow with rain showers in the
Basin. Snow levels 2-3kft and accumulating snow likely for the
passes Monday morning. Breezy to windy conditions in the Basin
with the frontal passage during the afternoon/evening. As the
trough shifts east Monday night, expect ridging and drier air to
build in, with lingering mountain snow showers ending.

LONG TERM...Tuesday through Saturday... All quiet on the extended
forecast front. A strong high pressure system and associated
mid/upper level ridge will dominate the weather pattern behind
Monday's system. The surface high will extend from UT to BC, as the
main high pressure center settles over NE WA Tuesday. Guidance
suggests this center to stay in this general area through the
weekend and even into next week. This pattern favors the development
of overnight patchy fog/freezing fog to occur into the morning hours
from Tuesday through Saturday. There could be spots where fog may
linger into or through the afternoon, helping to keep high
temperatures rather cool. This will have the opposite effect
overnight, as lows should stay slightly warmer where fog/freezing
fog is present. Temperatures overall should stay around average for
this time of year, but lows should be about 5 degrees cooler than
normal.

The next system approaches late in the weekend, but major model
differences exist. The GFS keeps it very weak and moves it in late
Sunday, where the EURO moves it onshore overnight Saturday into
early Sunday morning and keeps it together west of the Cascades. The
EURO still breaks it up as it proceeds into our area, but this
result will lead to moisture reaching the Blues. Either way minimal
precip is expected with this event, which may end up more of a dry
front than anything else. Stay tuned. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  47  28  45  28 /  10   0   0   0
ALW  49  29  45  31 /  20   0   0   0
PSC  48  29  42  31 /  10   0   0   0
YKM  49  27  43  28 /  10   0   0  10
HRI  50  28  43  29 /  10   0   0   0
ELN  45  27  40  28 /  10   0   0  10
RDM  50  24  49  29 /  10   0   0  10
LGD  42  23  41  29 /  10   0   0   0
GCD  47  26  48  28 /   0   0   0   0
DLS  49  33  44  34 /  10   0   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 10 AM PST Monday for ORZ505.

WA...Air Stagnation Advisory until 10 AM PST Monday for WAZ027-520.

&&

SHORT TERM...88
LONG TERM....75
AVIATION...81

Nearby

Wind Advisories in Oregon, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.